MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number Occluder
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on an unknown date, an unknown sized amplatzer piccolo occluder was implanted.Following the procedure on an unknown date, a postero-lateral thoracotomy was performed due to improper device placement.The patient status was unknown.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of postero-lateral thoracotomy performed due to improper device placement was reported.A returned device assessment could not be performed as the device and was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.Two videos were received from field that appeared to be related to the case of severe aortic obstruction, pulmonary branch stenosis in new born, risk factors for lpa stenosis.Please note that per the instructions for use, "do an aortic angiogram or evaluate device position with echocardiography.Make sure the occluder is in the correct position".

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15351144
Report Number2135147-2022-00999
Device Sequence Number20333049
Product Code MAE
UDI-Device Identifier05415067031006
UDI-Public05415067031006
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOccluder
Device Catalogue Number9-PDAP-04-02-L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2022
Supplement Date Received by Manufacturer12/20/2022
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 MO
Patient SexUnknown
Patient Weight4 KG